Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2007, 1:37 PM CDT for Giles County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2007, 1:37 PM CDT (18:37 UTC)
- Expired
- Jun 23, 2007, 2:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 231837 SVROHX TNC055-231900- /O.NEW.KOHX.SV.W.0069.070623T1837Z-070623T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 137 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GILES COUNTY IN TENNESSEE... * UNTIL 200 PM CDT * AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF LYNNVILLE...OR ABOUT 13 MILES NORTHEAST OF LAWRENCEBURG...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHWEST OF LYNNVILLE BY 200 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3546 8723 3530 8721 3538 8696 3552 8711 $$ STEIGERWALDT
1 follow-up statement
000 WWUS54 KOHX 231859 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 158 PM CDT SAT JUN 23 2007 TNC055-231908- /O.EXP.KOHX.SV.W.0069.000000T0000Z-070623T1900Z/ GILES TN- 158 PM CDT SAT JUN 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN GILES COUNTY EXPIRES AT 200 PM CDT... THE STORM HAS BEGUN WEAKENING LAT...LON 3543 8719 3537 8717 3541 8704 3544 8708 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:55 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 23, 10:55 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT SAT JUN 23 2007 .UPDATE...MORNING SURFACE ANALYSIS SHOWED WEAK, SHALLOW QUASI-STATIONARY FRONT EXTENDING FROM NEAR PADUCAH, KENTUCKY TO NEAR CROSSVILLE, TENNESSEE. DEW POINTS REMAIN HIGH ACROSS OUR FORECAST AREA, WITH DEW POINT FRONT WAY UP ACROSS EXTREME NORTHERN KENTUCKY AND SOUTHERN OHIO. SURFACE HIGH HAD ALREADY PUSHED EASTWARD INTO OHIO AND PENNSYLVANIA. LATEST WRF MODEL SHOWED BAND OF HIGH 850-500MB MOISTURE LYING ACROSS THE NORTHERN TWO-THIRDS OF THE MID-STATE AT 14Z, BUT FORECAST TO LIFT NORTHWARD DURING THE DAY. BY LATE IN THE DAY, DEEPEST MOISTURE IS EXPECTED TO BE ARCED UP ACROSS OUR NORTHWESTERN COUNTIES AND DOWN ACROSS THE NORTHERN CUMBERLAND PLATEAU, DELINEATING THE TWO AREAS THAT WILL PROBABLY SEE THE BEST CHANCE FOR SCATTERED AFTERNOON THUNDERSTORMS TODAY. CURRENT MAX TEMPERATURE AND RAIN PROBABILITY FORECASTS FOR TODAY LOOK REASONABLE AND SEE NO REASON TO FIDDLE AROUND WITH THEM AT THIS TIME. && . .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 23, 5:16 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT SAT JUN 23 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 516 AM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Jun 23, 1:29 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 129 PM CDT SAT JUN 23 2007 TNZ007-026-231915- CHEATHAM-ROBERTSON- 129 PM CDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CHEATHAM AND ROBERTSON COUNTIES... AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF ASHLAND CITY...MOVING EAST AT 20 MPH. PEOPLE IN NORTHERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 24 min |
| Jun 23, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 28 min |
| Jun 23, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 28 min |
| Jun 23, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 25 min |
| Jun 23, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 35 min |
| Jun 23, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.